We use cookies to ensure that we give you the best experience on our website. You can change your cookie settings at any time. Otherwise, we'll assume you're OK to continue.

Durham University

Department of Mathematical Sciences


Publication details for Dr John Bolton

Bolton, John. & Vrancken, Luc. (2009). Transforms for minimal surfaces in the 5-sphere. Differential Geometry and its Applications 27(1): 34-46

Author(s) from Durham


We define two transforms between minimal surfaces with non-circular ellipse of curvature in the 5-sphere, and show how this enables us to construct, from one such surface, a sequence of such surfaces. We also use the transforms to show how to associate to such a surface a corresponding ruled minimal Lagrangian submanifold of complex projective 3-space, which gives the converse of a construction considered in a previous paper, and illustrate this explicitly in the case of bipolar minimal surfaces.


This paper is posted on the Durham eprints server. Acceptance in `Differential Geometry and its Applications' is expected soon.